MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Pericardial Effusion (3271)
Date of Event 02/06/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A4) patient weight - not available from facility.A5) patient ethnicity - not available from facility.A6) patient race - not available from facility.B6) relevant tests/laboratory data - not available from facility.H3) the tightrail was discarded, thus no returned product investigation was performed.H6) perforation of vessels and death are known risks of complication with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead, a right atrial (ra) lead, and a left ventricular (lv) lead due to bacteremia.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each of the leads to provide traction.Using a spectranetics tightrail sub-c rotating dilator sheath, spectranetics glidelight laser sheath, and 13f tightrail (long), the rv and ra leads were removed successfully.Then, the 13f tightrail (long) was used on the lv lead and advancement was made down to the coronary sinus (cs) ostium, where traction was applied, and the lv lead was extracted.However, an effusion was noted, and rescue efforts began, including pericardiocentesis and sternotomy.A cs perforation was discovered, but unable to be repaired, and the patient did not survive.This report captures the 13f tightrail in use in the area when the perforation occurred, requiring intervention but resulting in death.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21472290
Report Number3007284006-2025-00037
Device Sequence Number3410074
Product Code DRE
UDI-Device Identifier00813132021658
UDI-Public(01)00813132021658(17)270107(10)0303373979
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number545-513
Device Catalogue Number545-513
Device Lot Number0303373979
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Initial Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 1458Q LV LEAD.; BOSTON SCIENTIFIC 4470 RA PACING LEAD.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; SPECTRANETICS GLIDELIGHT LASER SHEATH.; SPECTRANETICS LLD EZ LEAD LOCKING DEVICES.; SPECTRANETICS TIGHTRAIL SUB-C DILATOR SHEATH.; ST. JUDE MEDICAL 7121Q RV PACING LEAD.
Outcome Attributed to Adverse Event Life Threatening; Death;
Patient Age79 YR
Patient SexMale